Does Taking Metformin Increase Your Risk for Lactic Acidosis?

roberttanenberg

A recent study documented the incidents of metformin-associated lactic acidosis at a poison center in Mainz, Germany.

Metformin-associated lactic acidosis is a rare but dangerous complication of metformin therapy.

From 1995 to 2003 there were 109 metformin-related inquiries at the poison center.

Lactic acidosis was present in 14 cases, with eight of the patients undergoing regular metformin therapy and six patients who had ingested large amounts of metformin in suicide attempts.

Of these 14 cases, four people didn’t survive. The patients (nine female, five male) had an average age of 57.7 years.

Comments

comments

This post authored by
Diabetes Health Medical Disclaimer
The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. All content, including text, graphics, images, and information, contained on or available through this website is for general information purposes only. Opinions expressed here are the opinions of writers, contributors, and commentators, and are not necessarily those of Diabetes Health. Never disregard professional medical advice or delay seeking medical treatment because of something you have read on or accessed through this website.